Alert archive / Missouri / Tornado Warnings in 2023

Tornado Warning 14, NWS St. Louis, MO

April 15, 2023Saint Clair County, Illinois; Saint Louis County, City of Saint Louis, Missouri

NWS St. Louis, MO issued this tornado warning at Apr 15, 2023, 6:19 PM CDT for Saint Clair County, Illinois; Saint Louis County, City of Saint Louis, Missouri. It was in force for 41 min. 24 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2023, 6:19 PM CDT (23:19 UTC)
Expired
Apr 15, 2023, 7:00 PM CDT
In force
41 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Saint Clair County, IL, City of Saint Louis, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 36 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 6:19 PM CDTTORNADOFenton, MOA WEAK TORNADO TRAVERSED FOUR AND A HALF MILES FROM NEAR THE INTERSECTION OF I-44 AND HIGHWAY 141 TO TAPAWINGO NATIONAL GOLF COURSE. TREE DAMAGE AND MINOR STRUCTURAL DAMAGE WAS NOTED ALONG THE PATH WITH A MAXIMUM WIND SPEED OF 100 MPH AND A MAXIMUM WIDTH OF 10
Apr 15, 6:20 PM CDTTSTM WND DMG1 E Ballwin, MOVIA SOCIAL MEDIA: POWER LINES DOWN, POSSIBLY DUE TO A TREE/TREES FALLING ON THEM.
Apr 15, 6:20 PM CDTTSTM WND DMG1 S Ballwin, MOPHOTO ON TWITTER SHOWS A WALL OF WINDOWS COLLAPSED AT THE BALLWIN POINTE REC CENTER. TIME ESTIMATED FROM RADAR.
Apr 15, 6:20 PM CDTTORNADO1 Ese Peerless Park, MOVIA TWITTER WITH PICTURE INCLUDED: DAMAGE TO ROOF OF HOME.
Apr 15, 6:22 PM CDTTSTM WND DMG1 Ese Peerless Park, MONUMEROUS TREES DOWN IN BUDER UPPER PARK.
Apr 15, 6:23 PM CDTTSTM WND DMG1 Sse Peerless Park, MOSEVERAL HOMES MISSING PARTS OF THEIR ROOFS, LARGE TREE LIMBS DOWN. POSSIBLE TORNADO.
Apr 15, 6:28 PM CDTHAIL 12 Ssw Manchester, MOREPORT FROM MPING: QUARTER (1.00 IN.).
Apr 15, 6:31 PM CDTHAIL 1.52 Ssw Manchester, MOREPORT FROM MPING: PING PONG BALL (1.50 IN.).
Apr 15, 6:34 PM CDTHAIL 0.751 S Manchester, MOREPORT FROM MPING: DIME (0.75 IN.).
Apr 15, 6:34 PM CDTHAIL 1.752 Ese Manchester, MO
Apr 15, 6:37 PM CDTTSTM WND DMG1 S Frontenac, MOLARGE TREE BRANCH BLOCKING TRAFFIC.
Apr 15, 6:37 PM CDTTSTM WND GST 601 E Kirkwood, MOESTIMATED 60 MPH GUSTS WITH PEA SIZE HAIL.
Apr 15, 6:42 PM CDTTSTM WND DMG3 Ese Shrewsbury, MOIMAGES ON TWITTER SHOW SEVERAL LARGE TREES AND TREE LIMBS SNAPPED. TIME ESTIMATED FROM RADAR.
Apr 15, 6:47 PM CDTTSTM WND DMG2 Se Hillsdale, MOREPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN.
Apr 15, 6:49 PM CDTHAIL 0.52 Ene Mehlville, MOREPORT FROM MPING: HALF-INCH (0.50 IN.).
Apr 15, 6:52 PM CDTHAIL 0.52 E Maplewood, MO
Apr 15, 6:53 PM CDTTSTM WND DMGFrontenac, MOTREES DOWN.
Apr 15, 6:55 PM CDTTSTM WND GST 602 Ene Maplewood, MOI-44 AND HAMPTON.
Apr 15, 6:56 PM CDTHAIL 12 Ssw Saint Louis, MOALSO 30-40 MPH WINDS.
Apr 15, 6:58 PM CDTHAIL 0.52 Nne Lemay, MOREPORT FROM MPING: HALF-INCH (0.50 IN.).
Apr 15, 7:00 PM CDTTSTM WND DMG3 E Shrewsbury, MOREPORT FROM MPING: TREES UPROOTED OR SNAPPED; ROOF BLOWN OFF.
Apr 15, 7:00 PM CDTHAIL 13 E Shrewsbury, MOREPORT FROM MPING: QUARTER (1.00 IN.).
Apr 15, 7:01 PM CDTTSTM WND DMGLadue, MOLARGE TREE DOWN.
Apr 15, 7:02 PM CDTHAIL 0.753 S Saint Louis, MOREPORT FROM MPING: DIME (0.75 IN.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 4:03 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2023-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2023-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1437 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

948 
WFUS53 KLSX 152319
TORLSX
ILC163-MOC189-510-160000-
/O.NEW.KLSX.TO.W.0014.230415T2319Z-230416T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service St Louis MO
619 PM CDT Sat Apr 15 2023

The National Weather Service in St Louis has issued a

* Tornado Warning for...
  West central St. Clair County in southwestern Illinois...
  Southwestern St. Louis City in east central Missouri...
  Southwestern St. Louis County in east central Missouri...

* Until 700 PM CDT.
    
* At 618 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Valley Park, moving northeast at 20 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Kirkwood, Manchester, Crestwood, Town and Country, Sunset Hills, 
  Des Peres, Valley Park, Glendale, Fenton, and Frontenac around 625 
  PM CDT.
  Webster Groves, Ladue, Warson Woods, Affton, Rock Hill, 
  Marlborough, Grantwood Village, Crystal Lake Park, Huntleigh, and 
  Concord around 630 PM CDT.
  Brentwood, Maplewood, Shrewsbury, Lakeshire, and Green Park around 
  635 PM CDT.

Other locations in the path of this tornadic thunderstorm include St.
Louis, Clayton, Richmond Heights, St. George, Wilbur Park, Mackenzie,
University City, Lemay and Wellston.

This also includes Castlewood State Park.
 
This includes Interstate 44 in Missouri between exits 266 and 277.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3848 9021 3852 9026 3847 9028 3845 9034
      3846 9036 3845 9039 3845 9041 3848 9042
      3849 9041 3849 9040 3850 9041 3850 9059
      3856 9061 3874 9027 3849 9018
TIME...MOT...LOC 2318Z 246DEG 18KT 3854 9050 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

MRB
4 follow-up statements
542 
WWUS53 KLSX 152323
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
623 PM CDT Sat Apr 15 2023

ILC163-MOC189-510-160000-
/O.CON.KLSX.TO.W.0014.000000T0000Z-230416T0000Z/
St. Clair IL-St. Louis City MO-St. Louis MO-
623 PM CDT Sat Apr 15 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR WEST
CENTRAL ST. CLAIR AND SOUTH CENTRAL ST. LOUIS COUNTIES AND
SOUTHWESTERN ST. LOUIS CITY...
        
At 623 PM CDT, a confirmed tornado was located over Valley Park,
moving northeast at 20 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Kirkwood, Webster Groves, Crestwood, Town and Country, Ladue, 
  Sunset Hills, Des Peres, Glendale, Frontenac, and Warson Woods 
  around 630 PM CDT.
  St. Louis, Richmond Heights, Brentwood, Maplewood, Shrewsbury, 
  Lakeshire, and Mackenzie around 635 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Clayton, Green Park, Wilbur Park, University City, Lemay, Wellston
and Pagedale.

This includes Interstate 44 in Missouri between exits 272 and 277.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3848 9021 3852 9026 3847 9028 3845 9034
      3846 9036 3845 9039 3845 9041 3848 9042
      3849 9040 3850 9041 3850 9050 3858 9057
      3874 9027 3849 9018
TIME...MOT...LOC 2323Z 246DEG 18KT 3855 9047 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

MRB
573 
WWUS53 KLSX 152331 RRA
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
631 PM CDT Sat Apr 15 2023

ILC163-MOC189-510-160000-
/O.CON.KLSX.TO.W.0014.000000T0000Z-230416T0000Z/
St. Clair IL-St. Louis City MO-St. Louis MO-
631 PM CDT Sat Apr 15 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR WEST
CENTRAL ST. CLAIR AND CENTRAL ST. LOUIS COUNTIES AND SOUTHWESTERN ST.
LOUIS CITY...
        
At 630 PM CDT, a confirmed tornado was located over Sunset Hills,
moving east at 25 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Radar confirmed tornado. One circulation is evident near 
         Kirkwood, Missouri and another is evident near Sunset 
         Hills, Missouri.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  St. Louis, Webster Groves, Crestwood, Sunset Hills, Shrewsbury, 
  Glendale, Lakeshire, Oakland, Affton, and Mehlville around 635 PM 
  CDT.
  East Carondelet around 640 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Cahokia, Dupo and Columbia.

This includes Interstate 44 in Missouri between exits 276 and 277.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3848 9021 3852 9026 3847 9028 3845 9034
      3846 9036 3845 9039 3845 9041 3848 9042
      3849 9040 3850 9041 3850 9044 3863 9047
      3874 9027 3849 9018
TIME...MOT...LOC 2330Z 273DEG 24KT 3854 9041 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

MRB
853 
WWUS53 KLSX 152342
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
642 PM CDT Sat Apr 15 2023

ILC163-MOC189-510-160000-
/O.CON.KLSX.TO.W.0014.000000T0000Z-230416T0000Z/
St. Clair IL-St. Louis City MO-St. Louis MO-
642 PM CDT Sat Apr 15 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR WEST
CENTRAL ST. CLAIR AND SOUTH CENTRAL ST. LOUIS COUNTIES AND
SOUTHWESTERN ST. LOUIS CITY...
    
At 641 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Marlborough, moving northeast at 20 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  St. Louis, Webster Groves, Richmond Heights, Brentwood, Maplewood, 
  Shrewsbury, Affton, Mehlville, Lemay, and Marlborough around 645 
  PM CDT.
  Clayton and Cahokia around 650 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3848 9021 3852 9026 3847 9028 3846 9032
      3869 9037 3874 9027 3849 9018
TIME...MOT...LOC 2341Z 246DEG 18KT 3856 9034 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

MRB
359 
WWUS53 KLSX 152357
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
657 PM CDT Sat Apr 15 2023

ILC163-MOC189-510-160007-
/O.EXP.KLSX.TO.W.0014.000000T0000Z-230416T0000Z/
St. Clair IL-St. Louis City MO-St. Louis MO-
657 PM CDT Sat Apr 15 2023

...THE TORNADO WARNING FOR WEST CENTRAL ST. CLAIR AND SOUTH CENTRAL
ST. LOUIS COUNTIES AND SOUTHWESTERN ST. LOUIS CITY WILL EXPIRE AT 700
PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 1000 PM CDT for southwestern
Illinois...and east central Missouri.

LAT...LON 3848 9021 3852 9026 3847 9028 3846 9032
      3869 9037 3874 9027 3849 9018
TIME...MOT...LOC 2357Z 246DEG 18KT 3859 9025 

$$

MRB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this tornado warning went out at Apr 15, 2:50 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Apr 15, 2:50 PM CDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
250 PM CDT Sat Apr 15 2023

.SHORT TERM...  (Through Late Sunday Night)
Issued at 249 PM CDT Sat Apr 15 2023

Elevated convection associated with low-level moisture advection
developed in western Missouri this morning and moved east through
the CWA. Multiple supercells have developed in southwest Missouri
and are moving northeast with time. As of now, the window for
severe weather in our CWA still looks to be between 21z and 03z.

The upper level longwave trough responsible for this afternoon's
severe weather is currently moving into the High Plains, deepening
with eastern extent. Toward the surface, multiple areas of low
pressure extending from the Southern Plains into the Great Lakes are
connected by a cold front. This will serve as the primary boundary
on which convection will continue to initiate this afternoon.

As temperatures warm and dewpoints rise, SBCAPE will continue to
increase ahead of the front. By 20z, mean SBCAPE values of up to
2500 to 3000 J/kg are expected across the majority of Missouri. Mid-
level lapse rates will be steep (7-8+ C/km), enhancing instability
in the hail growth zone. With bulk shear vectors initially coming
off the front, supercells are the expected mode earlier in the
afternoon. Due to the above factors, supercells that develop will
have the potential to produce very large hail, up to the size of
baseballs. There is the threat of isolated tornadoes with these
thunderstorms, but meager SRH values and high LCLs this afternoon
will limit the potential for tornadoes.

Later in the afternoon, the discrete convection in central and
southern Missouri will congeal into a line along the front as bulk
shear vectors become more parallel to the front. The threat of very
large hail will wane, and damaging winds will become the primary
threat. Large hail will still be possible with these thunderstorms,
but baseballs will no longer be a potential. There is high
confidence in the timing of the line as it moves through. The St.
Louis metropolitan area can expect it to pass through between 23z to
01z. By 03z, the line should be exiting the eastern extent of the
CWA. The upper level trough will cut off as it moves northeast, and
mid to low-level moisture will wrap around the feature back into our
CWA. Temperatures will fall dramatically behind the cold front,
reaching the 30s and 40s by tomorrow morning. With the cold air and
moisture return, there is the potential for snow to mix into rain
tomorrow morning in portions of northeast Missouri. Model guidance
shows wet bulb temperatures falling below freezing as low as 750 to
1000 ft above the surface, indicating that snow may not have enough
time to melt before it reaches the ground. If snow is able to fall,
warm surface temperatures and the light nature of the precipitation
will preclude any impacts. Otherwise, light rain will linger in the
northern CWA through Sunday evening.

As mentioned previously, temperatures will drop hard behind the cold
front. Highs on Sunday afternoon will struggle to rise as cold air
continues to filter into the region, only peaking in the 40s and
50s. Gusty northwest winds associated with the surface pressure
gradient will make conditions even more miserable, with peak wind
chills in the 30s in northeast Missouri into south-central Illinois.
Wind gusts tomorrow afternoon are expected to meet or exceed 35 kts
mainly in western CWA, landing just below advisory criteria. There
is the potential for stronger winds mixing down to the surface in a
line from Columbia, MO to Quincy, IL. At this time, we are holding
off on issuing an advisory, but this may change as new data comes in.

Gosselin

.LONG TERM...  (Monday through Next Saturday)
Issued at 249 PM CDT Sat Apr 15 2023

(Monday - Tuesday Night)

Dry and seasonably cool conditions are forecast on Monday as the
strong surface low across the Great Lakes slowly moves into
southeastern Canada. A mostly sunny sky is forecast during the day,
with slackening west/northwest winds during the day as a weak
surface ridge moves into western sections of the forecast area by
the afternoon. Temperatures will warmup compared to Sunday, with
neutral to weak warm-air advection at low levels and the
aforementioned sunshine helping yield highs in the 60s.

The surface ridge quickly moves across the mid-Mississippi Valley
into the Ohio Valley Monday night. Broad low-level warm/moist
advection Monday night into Tuesday may yield some isolated
showers/weak thunderstorms mainly along/just north of a retreating
warm front. Behind the front, a return to well-above normal
temperatures is expected. Tuesday's high temperatures are tricky, as
the exact timing of the warm front's retreat is uncertain and it may
bisect the CWA late that afternoon. Spread in model guidance for
highs is large not surprisingly, with the difference between the
25th/75th percentiles of the NBM around 8-12 degrees for most
locations. So while Tuesday will undoubtedly be warmer than Monday,
exactly how warm is the question mark.

(Wednesday - Next Saturday)

For mid/late next week, a more active pattern is still likely in the
offing with a longwave trough carving out into the intermountain
west. However, there is more than usual uncertainty with the
specifics of the trough and its evolution. More specifically, the
strength and the timing of its ejection and midlevel impulses out
ahead of it. The WPC 500-hPa height clusters already show a lot of
variance by 0Z Thursday. However, our area will be within the warm
sector at least on Wednesday and into Thursday, so warm/moist
unstable air should be in place. Any midlevel impulse moving to our
northwest will also introduce more deep-layer shear, so one or
multiple rounds of strong to severe thunderstorms are possible
mid/late next week.

500-hPa height clusters by Friday show over 3/4 of grand ensemble
members with a strong mid/upper level trough or closed low over the
central US or Great Lakes area. By this time, the surface cold front
is likely to our south and east, so much cooler weather is likely to
infiltrate the area. Temperatures at least 10 degrees normal are
forecast by Friday night into next Saturday, with highs only in the
50s to low 60s Saturday. There are also signs that the air mass
coming in heading into next weekend may be even chillier than
currently forecast, with a deep, closed low over the Great Lakes and
850-hPa anomalies 6 to 10C below normal. Probabilities for a
freeze at this juncture, even in our north, appear low, but can't
rule it our or at least some frost late next weekend.

Gosselin

&&

.AVIATION...  (For the 18z TAFs through 18z Sunday Afternoon)
Issued at 1232 PM CDT Sat Apr 15 2023

A line of convection is weakening as it moves through Illinois, and
is expected to exit within the next couple of hours. As it moved
through the forecast area this morning, winds shifted from southerly
to a more easterly direction. Winds are expected to veer to
southerly again this afternoon. This line of thunderstorms was not
the round of severe thunderstorms we are anticipating this
afternoon. Through around 20z to 21z, conditions will be quiet and
VFR ahead of the next round of convection. These thunderstorms are
expected to be more widespread and severe, with very large hail
initially being the primary threat. They will form into a line most
likely in east-central Missouri and carry eastward through the
remainder of the forecast area this evening. As the thunderstorms
transition into a line, the primary threat will changeover from very
large hail to damaging winds. During the peak of thunderstorm
intensity, visibilities will have the potential to drop to IFR.

The associated cold front will pass this evening, and winds will
quickly switch to northwesterly behind it. Winds overnight will
continue to increase, becoming gusty. Gusts will last through the
end of the TAF period. Ceilings will deteriorate behind the cold
front, with widespread IFR conditions across the northwestern
portion of the CWA. These will last until the tail-end of the TAF
period for locations impacted.

SPECIFICS FOR KSTL:

The St. Louis metropolitan terminals can expect a line of strong to
severe thunderstorms passing between 23z and 01z this evening.
Confidence in thunderstorms occurring in this window is high. These
thunderstorms will have the potential to produce damaging winds and
large hail. As thunderstorms pass, expect MVFR visibilities dropping
to IFR at the peak. These terminals will experience MVFR ceilings
behind the front, with ceilings potentially dropping to IFR. These
sites are on the periphery of the IFR shield, so conditions could go
either way. Added scattered group to account for uncertainty.

Jaja

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 15, 4:05 PM CDT, 2 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
405 PM CDT Sat Apr 15 2023

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-162115-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
405 PM CDT Sat Apr 15 2023

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Thunderstorms are expected today, with the greatest risk for severe
thunderstorms occurring through late evening. Very large hail,
damaging winds, and a few tornadoes are possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms are possible across portions of the area Tuesday
thoughThursday night.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any hail at least the size of a
quarter and any wind damage to the National Weather Service.

Gosselin

In the hours before

Local storm report, Apr 15, 6:11 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
611 PM CDT SAT APR 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             1 NW CREVE COEUR        38.67N 90.45W
04/15/2023  M1.00 INCH       ST. LOUIS          MO   LAW ENFORCEMENT

&&
Local storm report, Apr 15, 6:12 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
612 PM CDT SAT APR 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             1 N DARDENNE PRAIRIE    38.77N 90.73W
04/15/2023  E0.25 INCH       ST. CHARLES        MO   PUBLIC

&&

CVKING
Local storm report, Apr 15, 6:13 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
613 PM CDT SAT APR 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HAIL             2 SE EUREKA             38.49N 90.62W
04/15/2023  E1.00 INCH       ST. LOUIS          MO   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

&&

CVKING
Local storm report, Apr 15, 6:14 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
614 PM CDT SAT APR 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             1 NNE EUREKA            38.51N 90.63W
04/15/2023  E1.75 INCH       ST. LOUIS          MO   PUBLIC

            REPORT ON TWITTER OF PING PONG TO GOLF BALL
            SIZE HAIL.

&&

AE
Local storm report, Apr 15, 6:16 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
616 PM CDT SAT APR 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     HAIL             CHESTERFIELD            38.65N 90.55W
04/15/2023  M1.00 INCH       ST. LOUIS          MO   NWS EMPLOYEE

            FORMER NWS EMPLOYEE REPORT.

&&

CVKING
Local storm report, Apr 15, 6:18 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
618 PM CDT SAT APR 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HAIL             MARYLAND HEIGHTS        38.72N 90.47W
04/15/2023  E1.00 INCH       ST. LOUIS          MO   TRAINED SPOTTER

&&

JPG

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 6:17 PM CDTSevere Thunderstorm WarningLSXCalhoun, Jersey43 min
Apr 15, 6:27 PM CDTSevere Thunderstorm WarningLSXMonroe, Randolph, Saint Clair52 min
Apr 15, 6:34 PM CDTTornado WarningLSXMonroe, Saint Clair41 min
Apr 15, 6:36 PM CDTSevere Thunderstorm WarningLSXJersey, Macoupin, Madison39 min
Apr 15, 6:39 PM CDTTornado WarningLSXMadison, Monroe, Saint Clair51 min
Apr 15, 3:48 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Montgomery, Warren42 min
Apr 15, 3:54 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXCole, Osage51 min
Apr 15, 4:28 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXFranklin, Gasconade, Montgomery, Warren47 min
Apr 15, 4:36 PM CDTTornado WarningLSXCrawford, Franklin, Gasconade39 min
Apr 15, 4:43 PM CDTSevere Thunderstorm WarningLSXMontgomery35 min
Apr 15, 4:55 PM CDTSevere Thunderstorm WarningLSXFranklin50 min
Apr 15, 4:58 PM CDTAreal Flood AdvisoryLSXOsage3 hr
Apr 15, 5:13 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXCrawford, Franklin, Gasconade, Washington47 min
Apr 15, 5:28 PM CDTFlash Flood WarningLSXFranklin5 hr
Apr 15, 5:31 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Louis44 min
Apr 15, 5:47 PM CDTAreal Flood AdvisoryLSXFranklin, Gasconade3 hr
Apr 15, 5:52 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Louis, Washington38 min
Apr 15, 6:07 PM CDTTornado WarningLSXFranklin, Jefferson35 min
Apr 15, 6:11 PM CDTSevere Thunderstorm WarningLSXSaint Louis49 min
Apr 15, 6:13 PM CDTFlash Flood WarningLSXFranklin4 hr
Apr 15, 6:23 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois53 min
Apr 15, 6:39 PM CDTFlash Flood WarningLSXJefferson, Saint Louis4 hr

Nearby

Tornado Warnings in Missouri, 2023Tornado Warnings in Illinois, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.